# SDR 2004F00107

- Difficulty date: March 10, 2004
- Submitted: March 10, 2004
- Operation: Air carrier
- Aircraft: N114BH
- Make and model: Cessna 340A
- Aircraft serial: 340A1230
- Aircraft time: 7,805 hours
- Engine: Cont TSIO520NB
- Engine time: 3,094 hours
- Propeller: Mcauly 3AF32C505
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Stud
- Part number: 6461401
- Condition: Loose
- Location: Crankcase
- Stage of operation: CL
- How discovered: O
- Nature of condition: K
- Precautionary procedure: B, E, A

## Discrepancy

DURING CLIMB OUT, THE PILOT NOTICED THE RIGHT ENGINE OIL PRESSURE GAGE INDICATING A SIGNIFICANT INCREASE IN PRESSURE. WHEN THE RIGHT ENGINE STARTED TO RUN ROUGH THE ENGINE WAS SECURED AND THE  PROPELLER WAS FEATHERED AS A PRECAUTION. THE  AIRCRAFT RETURNED TO THE AIRPORT OF DEPARTURE AND LANDED WITHOUT FURTHER PROBLEMS. AFTER THE RIGHT COWLING WAS REMOVED TO INVESTIGATE THE ROUGH RUNNING ENGINE, IT WAS FOUND THAT THE ENGINE HAD BLOWN THE NUMBER 4 CYLINDER OFF OF THE CRANKCASE, ALLOWING THE PISTON TO COCK IN THE CYLINDER BARREL AND THROWING THE NUMBER 4 ROD, DAMAGING THE CRANKCASE. THE ENGINE CANNOT BE ROTATED BY HAND.
